If you gave the naloxone to a person who was having an opiate overdose - typically the person will come to and relatively suddenly wake up and be more alert. They will be responsive but may be groggy. Always call 911 if you suspect overdose or find someone unresponsive.

Since naloxone reverses the effect of opioids, they may immediately start to have opioid withdrawal. Symptoms of opiate withdrawal include: 

  • Diarrhea, 
  • Nausea or vomiting
  • Stomach cramping
  • Fever
  • Runny nose
  • Sneezing
  • Sweating
  • Nervousness
  • Restlessness or irritability
  • Shivering or trembling

These symptoms can be very uncomfortable and the person may want to immediately use opioids again to decrease the withdrawal. Stay with them and try to talk them out of using again until help arrives.

We highly recommend getting training to administer naloxone. It's online and it's free. You can read more about Narcan nasal spray or the Evzio auto-injector.

Did this answer your question?